Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hankel vector moment sequences and the non-tangential regularity at infinity of two variable Pick functions


Authors: Jim Agler and John E. McCarthy
Journal: Trans. Amer. Math. Soc. 366 (2014), 1379-1411
MSC (2010): Primary 32A70, 46E22
DOI: https://doi.org/10.1090/S0002-9947-2013-05952-1
Published electronically: September 19, 2013
MathSciNet review: 3145735
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Pick function of $ d$ variables is a holomorphic map from $ \Pi ^d$ to $ \Pi $, where $ \Pi $ is the upper halfplane. Some Pick functions of one variable have an asymptotic expansion at infinity, a power series $ \sum _{n=1}^\infty \rho _n z^{-n}$ with real numbers $ \rho _n$ that gives an asymptotic expansion on non-tangential approach regions to infinity. In 1921 H. Hamburger characterized which sequences $ \{ \rho _n\} $ can occur. We give an extension of Hamburger's results to Pick functions of two variables.


References [Enhancements On Off] (What's this?)

  • 1. J. Agler.
    On the representation of certain holomorphic functions defined on a polydisc.
    In Operator Theory: Advances and Applications, Vol. 48, pages 47-66. Birkhäuser, Basel, 1990. MR 1207393 (93m:47013)
  • 2. J. Agler and J.E. McCarthy.
    Nevanlinna-Pick interpolation on the bidisk.
    J. Reine Angew. Math., 506:191-204, 1999. MR 1665697 (2000a:47034)
  • 3. J. Agler, J.E. McCarthy, and N.J. Young.
    Operator monotone functions and Löwner functions of several variables.
    Ann. of Math., 176(3):1783-1826, 2012. MR 2979860
  • 4. J. Agler, R. Tully-Doyle, and N.J. Young.
    On Nevanlinna represenations in two variables.
    to appear.
  • 5. N.I. Akhiezer.
    The classical moment problem.
    Oliver and Boyd, Edinburgh, 1965.
  • 6. J.A. Ball and T.T. Trent.
    Unitary colligations, reproducing kernel Hilbert spaces, and Nevanlinna-Pick interpolation in several variables.
    J. Funct. Anal., 197:1-61, 1998. MR 1637941 (2000b:47028)
  • 7. Raúl E. Curto and Lawrence A. Fialkow.
    Flat extensions of positive moment matrices: recursively generated relations.
    Mem. Amer. Math. Soc., 136(648), 1998. MR 1445490 (99d:47015)
  • 8. H. Hamburger.
    Über eine Erweiterung des Stieltisschen Momentproblems.
    Math. Ann., 81:235-319, 1920. MR 1511966
  • 9. H. Hamburger.
    Über eine Erweiterung des Stieltisschen Momentproblems.
    Math. Ann., 82:120-164, 168-187, 1921. MR 1511981
  • 10. G. Knese.
    Polynomials with no zeros on the bidisk.
    Analysis and PDE, 3(2):109-149, 2010. MR 2657451 (2011i:42051)
  • 11. L. Kronecker.
    Zur Theorie der Elimnation einer Variablen aus zwei algebraischen Gleichungen.
    Monatsber. Königl. Preuss. Akad. Wiss. Berlin, pages 535-600, 1881.
  • 12. J.B. Laserre.
    Moments, positive polynomials and their applications.
    Imperial College Press, London, 2010. MR 2589247 (2011c:90001)
  • 13. R. Nevanlinna.
    Asymptotische Entwicklungen beschränkter Funktionen und das Stieltjessche Momentproblem.
    Ann. Acad. Sci. Fenn. Ser. A, 18, 1922.
  • 14. V.V. Peller.
    Hankel operators and their applications.
    Springer, New York, 2002. MR 1949210 (2004e:47040)
  • 15. S.C. Power.
    Finite rank multivariable Hankel forms.
    Lin. Alg. Appl., 48:237-244, 1982. MR 683221 (84f:47032)
  • 16. Mihai Putinar and Florian-Horia Vasilescu.
    Solving moment problems by dimensional extension.
    Ann. of Math. (2), 149(3):1087-1107, 1999. MR 1709313 (2001c:47023b)
  • 17. J.A. Shohat and J.D. Tamarkin.
    The problem of moments.
    American Mathematical Society, Providence, 1943. MR 0008438 (5:5c)
  • 18. F.-H. Vasilescu.
    Hamburger and Stieltjes moment problems in several variables.
    Trans. Amer. Math. Soc., 354(3):1265-1278, 2002. MR 1867381 (2003a:47034)
  • 19. S. Zagorodnyuk.
    On the two dimensional moment problem.
    Ann. Funct. Anal., 1(1):80-104, 2010. MR 2755462 (2011k:44011)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32A70, 46E22

Retrieve articles in all journals with MSC (2010): 32A70, 46E22


Additional Information

Jim Agler
Affiliation: Department of Mathematics, University of California, San Diego, La Jolla, California 92093

John E. McCarthy
Affiliation: Department of Mathematics, Washington University, St. Louis, Missouri 63130

DOI: https://doi.org/10.1090/S0002-9947-2013-05952-1
Received by editor(s): January 17, 2012
Published electronically: September 19, 2013
Additional Notes: The first author was partially supported by National Science Foundation Grants DMS 0801259 and DMS 1068830
The second author was partially supported by National Science Foundation Grants DMS 0966845 and DMS 1300280
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society